MAUDE Adverse Event Report: TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTORBC, PLASMA SET

TERUMO BCT TRIMA ACCEL; TRIMA ACCEL AUTORBC, PLASMA SET
Model Number 82520
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Itching Sensation (1943); Rash (2033); Tinnitus (2103); Respiratory Insufficiency (4462)
Date of Event 05/17/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is in process, a follow-up report will be provided.
 
Event or Problem Description
The customer reported that 25 minutes after starting apheresis the donor began to present redness on the face, arms, shoulders, and neck, and reported that the donor was also itching and had a sensation of heat along with mild shortness of breath and tinnitus.Loratadine was administered orally and the donor vomited and then 100mg of hydrocortisone was administered intravenously and a 10mg dose of loratadine was repeated orally.The customer reported that the symptoms began to subside after 5 minutes.The customer reported after 24 hours the donor reported a generalized slightly itchy rash and it was indicated that 10 mg of cetirizine was taken.The patient is in stable condition.Patient id and weight are not available at this time.The collection set is not available for return because it was discarded by the customer.
 
Additional Manufacturer Narrative
This report is being filed to provide additional information in a.4, b.5, h.6 and h.10.Investigation: a disposable complaint history search was performed for this lot and found no reports for similar issues on this lot worldwide.A review of the device history record (dhr) for this unit showed no irregularities during manufacturing that were relevant to this issue.According to aabb technical manual 20th edition, adverse reactions can occur at the time of donation or after the donor has left the blood center.In a comprehensive donor hemovigilance program reported by the american red cross, adverse reactions were reported for wb collections (349 in 10,000), plateletpheresis (578 in 10,000), and double rbc unit collections (538 in 10,000), the vast majority of which were minor presyncopal reactions and small hematomas.Serious adverse reactions were slightly more common for wb collections (7.4 in 10,000) compared with plateletpheresis (5.2 in 10,000) and double rbc unit collections (3.3 in 10,000).Reactions that needed medical care after the donor left the donation site occurred in roughly 3 in 10,000 donations.Root cause: a root cause assessment was performed for this complaint.A definitive root cause for the donor's reaction could not be determined.Possible causes for the alleged reaction include but are not limited to donor's physiology and/or donor's sensitivity to the procedure.
 
Event or Problem Description
The customer reported that 25 minutes after starting apheresis the donor began to present redness on the face, arms, shoulders, and neck, and reported that the donor was also itching and had a sensation of heat along with mild shortness of breath and tinnitus.Loratadine was administered orally and the donor vomited and then 100mg of hydrocortisone was administered intravenously and a 10mg dose of loratadine was repeated orally.The customer reported that the symptoms began to subside after 5 minutes.The customer reported after 24 hours the donor reported a generalized slightly itchy rash and it was indicated that 10 mg of cetirizine was taken.The patient is in stable condition.The customer declined to provide the customer identifier.The collection set is not available for return because it was discarded by the customer.

Brand Name
TRIMA ACCEL
Common Device Name
TRIMA ACCEL AUTORBC, PLASMA SET
Manufacturer (Section D)
TERUMO BCT
lakewood CO 80215
Manufacturer (Section G)
TERUMO BCT
10810 w. collins ave
lakewood CO 80215
Manufacturer Contact
scot hilden
10810 w. collins ave
lakewood, CO 80215
MDR Report Key17130050
Report Number1722028-2023-00212
Device Sequence Number12621043
Product Code GKT
UDI-Device Identifier05020583825208
UDI-Public05020583825208
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
BK190332
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/01/2024
Device Model Number82520
Device Catalogue Number4825202
Device Lot Number2212231142
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer06/30/2023
Initial Report FDA Received Date06/14/2023
Supplement Report FDA Received Date07/07/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age23 YR
Patient SexFemale
Patient Weight80 KG